The Lupus Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
15 Posts
Discussion Starter · #1 ·
Hi- I have been diagnosed for almost 4 years and am having a terrible time getting pain under control. I have been on Imuran, methotrexate, Arava, and Enbrel. None of which helped at all with the pain. I am on plaquinil and prednisone now. I also take a daily anti inflamitory. Prednisone is the only thing that helps. I have been on it constantly for 3 year. Everytime I try to decrease the dosage, I have terrible pain. The pain is in the form of general body aches, hand pain, headache and neck pain. Sometimes my knees and elbows hurt too. I am so sick of feeling like this. I can't do many of the things I want to do let alone any of the thing I have to do. I work part-time and have to come home and go to bed. Any suggestions? Does anyone else have pain like this? I should mention that the dr. thought I might have fibromyalgia too and put me on Lyrica. This has not helped either. Thanks!
 

·
Registered
Joined
·
47 Posts
Hi Heather,

Hang in there, I to go thru the pains and aches of lupus.Just want you to know you are not alone. Hope you get out of your flare soon.


Jackie J
 

·
Administrator
Joined
·
10,193 Posts
Hi,

I am sorry to hear you are in so much pain :(.

My daughter took Lyrica for Fibromyalgia. It took some time to kick in, but it did relieve a lot of her pain. Unfortunately she had to go off of it due to some side effects.

Good luck,
Lazylegs
 

·
Registered
Joined
·
2 Posts
Has your doctor check you for Myositis??when im flaring i feel the same way you do..do your hands and feet feel swollen or tight.. i always took advil to decrease inflammation but was told not to take more than 4 because the steroids do the same thing.. maybe you need to be pulsed with steroids
 

·
Registered
Joined
·
175 Posts
I know how bad this pain sucks! Sorry to hear you are having a hard time with it. Like you, I have almost constant pain, which doesn't stay in the same area. It could be in my wrist one day & knee the next. Anyways, prednisone does help some, but for me does not take it away. Also I know prednisone is something you do not want to stay on for a long time. I have tried physical therapy, a Tens unit, mental therapy (they actually thought it was all in my head!!) heat, ice, everything. I do take percocet, and that gives relief, but also makes me a little queasy at the same time so I don't take it very often. I don't have alot of advice for you other than keep letting your doctor know that what you are doing is not working and that you are still in a lot of pain. What works for one person doesn't necessarily work for another. Hang in there!
 

·
Registered
Joined
·
45 Posts
Hi

Sorry to hear you are in alot of pain at the momment. In many ways I am in a similar situation to you. I am also trying to reduce my prednisalone, which isn't going too well. A year ago I was on 30mg per day. We managed slowly to decrease it to 20mg and are trying to reduce to 10mg, which used to be my maintenance dose. Can't seem to get below 20 though. Every time we cautiously reduce to 15mg like yourself all my joints start aching again, my energy levels go really low and I have to go to bed as soon as I get home from work. All I can say is hang in there and I hope they find something that works for you. I am really beginning to despair of ever reducing my steroids any further!
 

·
Registered
Joined
·
62 Posts
Hi... Have you had a Vitamin D blood level done recently.. ? I know it may seem 'too simple'... but after finding my level to be really low, went on supplements and I swear, my pain has diminished quite a bit since reversing the defiency... might be worth checking... Good Luck.....
 

·
Registered
Joined
·
15 Posts
Discussion Starter · #8 ·
Thanks

That was a particularly bad day! I know that I am blessed to not have major organ issues. I appreciate all the replies. I know I am not alone and it helps so much to hear from other lupies. Thanks again
I hope we all have nothing but good days!:)
 

·
Registered
Joined
·
85 Posts
Hi Heather! I think pain is just something that comes along with the lupus unfortunetly. I also foudn that the prednisone helped a lot but i didnt like the side effect of the puffy face. I'm on 10mg now and seem to be doing ok. I think you should check into the Vitamin D that blue mist was talking about. I started getting a lot of pain again and was tired all the time. My doc prescribed Vitamin D and it's helping, and i'm only taking it once a month. Also, i gave myself injections of an arthritus medication every evening when i frist got the lupus. I cant remember the name but it helped quiet a bit also. I dont recall any side effect either. I'm sure there were some but nothing that i noticed.
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
not sure if heat will help you but sometime after work i take a really hot shower and it helps to get a little more done. I too want you to know you are not alone and try thinking it is normal for you, find what works for you and do what you can the rest will wait till you feel better. You might try and anti-depressant just a thought sometimes the meds for depression have pain relief advantages. Ask your doctor about it all they can say is no. I am here if you need to talk. Hope you feel better soon.
Tammy
 
1 - 10 of 10 Posts
Top